Partial Differential Equations
Monotonicity in integrodifferential equations
Comptes Rendus. Mathématique, Volume 337 (2003) no. 7, pp. 445-450.

We study the behavior of positive solutions of the Dirichlet problem Lu=f(u) in Ω with Ω=(a,+), where a can be −∞, and L is an abstract operator which is non-increasing under translation and satisfies a strong maximum principle property. This covers the case of many integral operators. Under some assumptions on f (e.g., bistable, monostable), we show that any solution exhibits a monotone behavior.

On présente plusieurs résultats concernant le comportement des solutions positives du problème de Dirichlet Lu=f(u) sur un ouvert Ω, où Ω=(a,+) avec a pouvant être égale à −∞. Ici, L est un opérateur vérifiant un principe du maximum fort ainsi qu'une propriété de décroissance par translation. Nos résultats couvrent le cas d'opérateurs intégraux. On établit le caractère monotone des solutions pour certaines classes de nonlinéarités f.

Accepted:
Published online:
DOI: 10.1016/j.crma.2003.07.005
Coville, Jérôme 1

1 Laboratoire Jacques Louis Lions, Université Paris VI, 175, rue du Chevaleret, 75013 Paris, France
@article{CRMATH_2003__337_7_445_0,
     author = {Coville, J\'er\^ome},
     title = {Monotonicity in integrodifferential equations},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {445--450},
     publisher = {Elsevier},
     volume = {337},
     number = {7},
     year = {2003},
     doi = {10.1016/j.crma.2003.07.005},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2003.07.005/}
}
TY  - JOUR
AU  - Coville, Jérôme
TI  - Monotonicity in integrodifferential equations
JO  - Comptes Rendus. Mathématique
PY  - 2003
SP  - 445
EP  - 450
VL  - 337
IS  - 7
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2003.07.005/
DO  - 10.1016/j.crma.2003.07.005
LA  - en
ID  - CRMATH_2003__337_7_445_0
ER  - 
%0 Journal Article
%A Coville, Jérôme
%T Monotonicity in integrodifferential equations
%J Comptes Rendus. Mathématique
%D 2003
%P 445-450
%V 337
%N 7
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2003.07.005/
%R 10.1016/j.crma.2003.07.005
%G en
%F CRMATH_2003__337_7_445_0
Coville, Jérôme. Monotonicity in integrodifferential equations. Comptes Rendus. Mathématique, Volume 337 (2003) no. 7, pp. 445-450. doi : 10.1016/j.crma.2003.07.005. http://www.numdam.org/articles/10.1016/j.crma.2003.07.005/

[1] Berestycki, H.; Hamel, F. Front propagation in periodic excitable media, Comm. Pure Appl. Math., Volume 55 (2002) no. 8, pp. 949-1032

[2] Berestycki, H.; Nirenberg, L. On the method of moving planes and the sliding method, Bol. Soc. Brasil. Math., Volume 22 (1991) no. 1, pp. 1-37

[3] Berestycki, H.; Nikolaenko, B.; Sheurer, B. Travelling wave solutions to combustion models and their singular limits, SIAM J. Math. Anal., Volume 16 (1985) no. 6, pp. 1207-1242

[4] J. Coville, On monotone behavior of solution of nonlocal reaction–diffusion equation, Publication du laboratoire Jacques-Louis Lions R03006

[5] J. Coville, L. Dupaigne, Min–Max formula for the minimal speed of an integrodifferential reaction–diffusion equation, Preprint

[6] Farina, A. Monotonicity one-dimensional symmetry for the solutions of Δu+f(u)=0 in N with possibly discontinuous nonlinearity, Adv. Math. Sci. Appl., Volume 11 (2001) no. 2, pp. 811-834

[7] Fife, P.C. Mathematical Aspects of Reacting and Diffusing Systems, Lecture Notes in Biomath., 28, Springer-Verlag, Berlin, 1979

[8] Fife, P.; McLeod, J.B. The approach of solutions of nonlinear diffusion equation to travelling front solutions, Arch. Rational Mech. Anal., Volume 65 (1977), pp. 335-361

Cited by Sources: